Hail, Platte
- When
- June 26, 2:55 PM MST to 2:58 PM MST
- Where
- Platte County, 8.5 mi N of Chugwater
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.883, -104.820
Quarter size hail was observed southeast of Bordeaux.
Thunderstorms over southeast Wyoming produced large hail and locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Thunderstorms over southeast Wyoming produced large hail and locally heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 26, 2:36 PM MST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 336 PM MDT THU JUN 26 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 336 PM MDT THU JUN 26 2014 PREVIOUS FORECAST FOR THE NEXT 12 TO 24 HOURS APPEARS ON TRACK THIS AFTERNOON. CURRENT WATERVAPOR LOOP SHOWS A WEAK SHORTWAVE ALOFT LIFTING NORTHEAST ACROSS SOUTH CENTRAL WYOMING...WITH SHOWERS AND TSTORMS BEGINNING TO DEVELOP ALONG AND AHEAD OF THE FEATURE. A SURFACE BOUNDARY IS ALSO VISIBLE NEAR THE LARAMIE RANGE...WITH SOUTHWEST WINDS BECOMING MORE SOUTHERLY TO THE EAST OF THE BOUNDARY ALONG WITH AN IMPRESSIVE MOISTURE GRADIENT. DEWPOINT TEMP IS CURRENTLY AT 29 DEGREES AT LARAMIE...AND 55 IN CHEYENNE TO THE EAST OF THE BOUNDARY. SEVERE POTENTIAL IS MARGINAL ACROSS MOST OF SOUTHEAST WYOMING EAST OF THIS BOUNDARY...DUE TO LIMITED SHEAR. HOWEVER...TSTORMS WILL LIKELY PRODUCE OUTFLOW BOUNDARIES RESULTING IN ADDITIONAL LLVL SHEAR THROUGH THIS EVENING. SEVERE TSTORMS ARE MORE LIKELY ACROSS WESTERN NEBRASKA THIS EVENING INTO EARLY TONIGHT WITH MORE FAVORABLE SHEAR PROFILES...MORE INSTABILITY...AND JET ENERGY PUSHING OVER THE AREA. IN FACT...NOCTURNAL CONVECTION IS EXPECTED EAST OF I25 AS THE LLVL JET STRENGTHENS WHILE A 50 KNOT JET ALOFT DEVELOPS OVER FAR EASTERN COLORADO AND WESTERN NEBRASKA. INCREASED POP THROUGH EARLY SATURDAY MORNING...ESPECIALLY OVER THE NORTHERN PANHANDLE WHICH WILL BE IN THE FAVORABLE LEFT EXIT QUADRANT OF THE UPPER LEVEL JET. SEVERE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND STRONG WINDS THROUGH LATE THIS EVENING. FOR FRIDAY...MAIN UPPER LEVEL TROUGH CURRENTLY OVER THE GREAT BASIN WILL MOVE EAST OVER WYOMING. COOLER TEMPERATURES ARE EXPECTED WITH HIGHS IN THE UPPER 60S TO MID 70S OVER MOST OF SOUTHEAST WYOMING...AND INTO THE 80S ACROSS WESTERN NEBRASKA WHICH WILL BE THE LAST TO SEE THE COOLER AIR. EXPECT SHOWERS TO BE MORE WIDESPREAD ON FRIDAY AS THE TROUGH AXIS MOVES EAST. SHOWERS WILL DEVELOP OVER SOUTHEAST WYOMING...LIKELY AROUND SUNRISE OR SHORTLY AFTER OVER CARBON AND ALBANY COUNTY. SHOWERS WILL BECOME MORE NUMEROUS AS THEY PUSH EAST INTO THE HIGH PLAINS...WITH THUNDERSTORMS BECOMING MORE LIKELY INTO THE AFTERNOON. INCREASED POP OVER THE MOUNTAINS AND HIGHER RIDGES...WITH A GOOD COVERAGE OF RAIN SHOWERS EXPECTED. THIS ACTIVITY WILL LIKELY LINGER THROUGH MIDNIGHT AS A 90KT UPPER LEVEL JET MAX MOVES OVER WYOMING. ALL MODELS INDICATE DRIER AIR PUSHING ACROSS WYOMING FOR SATURDAY WITH DEWPOINTS LOWERING INTO THE 30S. CAN NOT RULE OUT A FEW ISOLATED THUNDERSTORMS HOWEVER NORTH OF A DOUGLAS TO SIDNEY NEBRASKA LINE WITH AMPLE MOISTURE LINGERING OVER THAT AREA AS WELL AS GOOD INSTABILITY. TEMPERATURES WILL RETURN TO NEAR NORMAL WITH HIGHS IN THE 70S TO LOW 80S. WINDY CONDITIONS ARE EXPECTED WEST OF THE LARAMIE RANGE WITH GUSTS UP TO 40 MPH POSSIBLE. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 336 PM MDT THU JUN 26 2014 AN UPPER LEVEL LOW WILL DEVELOP AND SLOWLY MOVE EAST ALONG THE US/CANADIAN BORDER SUNDAY AND MONDAY...WITH WNW FLOW OVER THE FORECAST AREA THROUGH THIS TIME. A COLD FRONT LOOKS TO DROP SOUTH ACROSS THE EASTERN PLAINS SUNDAY EVENING...AND WITH SOME MARGINAL MIDLEVEL MOISTURE MOVING OVERHEAD...COULD SEE A FEW VERY LIGHT SHOWERS DEVELOP ALONG THE FRONT. NOT LOOKING LIKE MUCH MORE THAN SPRINKLES THO...SO KEPT CHANCES FOR PRECIP LOW. AHEAD OF THE FRONT...TEMPS WILL BE VERY WARM...WITH LOW 80S TO LOW 90S ACROSS THE PLAINS AND 60S TO LOW 80S ACROSS THE WEST. WINDS WILL BE ON THE BREEZY SIDE AS WELL...WITH GUSTS UP TO 40 MPH LIKELY IN THE WIND PRONE AREAS ALONG AND WEST OF THE LARAMIE RANGE. MUCH DRIER NORTHWEST FLOW WILL MOVE OVERHEAD FOR MONDAY WITH COOLER TEMPERATURES EXPECTED IN THE POST FRONTAL AIRMASS. TUESDAY WILL REMAIN DRY AS WELL WITH PERHAPS SLIGHTLY WARMER TEMPS AS THE UPPER RIDGE BEGINS TO BUILD BACK IN FROM THE WEST. LONGER RANGE MODELS HINT TOWARD A RETURN OF SUBTROPICAL MOISTURE PLUME AS THE RIDGE BUILDS ON WEDNESDAY...SOMEWHAT REMINISCENT OF A WEAK MONSOONAL PATTERN. LOOKS LIKE AT LEAST A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY MORNING) ISSUED AT 1203 PM MDT THU JUN 26 2014 AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST WILL SPARK OFF ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. T-STORMS WILL DEVELOP OVER THE MOUNTAINS BY 19Z AND WILL MOVE OFF TO THE NORTHEAST AND INTO THE NEBRASKA PANHANDLE BY 00Z. PERIODS OF MVFR VSBYS AND CIGS WILL OCCUR IN THE STORMS...WITH POSSIBLY IFR CONDITIONS AND HAIL IN STRONG TO SEVERE STORMS FROM KBFF TO KAIA. A COLD FRONT WILL MOVE WEST TO EAST ACROSS THE FORECAST AREA AFTER 03Z WITH SHOWERS AND PERHAPS A FEW TSTORMS REDEVELOPING OVERNIGHT. WINDS WILL VEER TO THE NORTHWEST AND WILL INCREASE BEHIND THE FRONT AS WELL. && .FIRE WEATHER... ISSUED AT 336 PM MDT THU JUN 26 2014 MINIMAL FIRE WEATHER CONCERNS THROUGH THIS WEEKEND AS A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY NIGHT. COVERAGE OF SHOWERS WILL INCREASE ON FRIDAY AS AN UPPER LEVEL TROUGH MOVES EAST ACROSS THE AREA...PROVIDING MOST OF THE AREA WITH WIDESPREAD WETTING RAINFALL IN ADDITION TO WHAT HAS ALREADY FALLEN IN THE LAST FEW DAYS. RELATIVE HUMIDITIES WILL THEN LOWER TO BETWEEN 10 TO 20 PERCENT ON SUNDAY AS DRIER AIR MOVES INTO THE AREA. HOWEVER...MODELS INDICATE SUBTROPICAL MOISTURE RETURNING TO THE AREA BY THE MIDDLE OF NEXT WEEK...AND EVEN SUGGESTING THE FIRST MONSOON PUSH OF THE SUMMER. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...TJT LONG TERM...RJM AVIATION...RJM FIRE WEATHER...TJT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 426 AM MDT THU JUN 26 2014 WYZ101>119-271100- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 426 AM MDT THU JUN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN OVER MOST OF THE AREA THIS AFTERNOON INTO THIS EVENING. SEVERE STORMS ARE NOT EXPECTED BUT A FEW COULD BECOME STRONG MAINLY NEAR THE NEBRASKA BORDER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ON FRIDAY...AND AGAIN NEXT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-271100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 426 AM MDT THU JUN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE AREA BY LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING. A FEW SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ON FRIDAY...AND AGAIN NEXT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON INTO THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 207 PM MDT THU JUN 26 2014 WYZ106>108-262045- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 207 PM MDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE AND WESTERN GOSHEN COUNTIES UNTIL 245 PM MDT... AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHUGWATER...OR 25 MILES SOUTHEAST OF WHEATLAND...MOVING NORTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF SOUTHEASTERN PLATTE AND WESTERN GOSHEN COUNTIES. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 48 AND 64. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4198 10485 4195 10443 4166 10465 4166 10488 TIME...MOT...LOC 2007Z 202DEG 9KT 4173 10475 HAMMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 315 PM MDT THU JUN 26 2014 WYZ101>103-107-262200- CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-NIOBRARA COUNTY WY-NORTH LARAMIE RANGE WY- 315 PM MDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE...CONVERSE AND EXTREME SOUTHWESTERN NIOBRARA COUNTIES UNTIL 400 PM MDT... AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF ROLLING HILLS ESTATES TO 9 MILES NORTHEAST OF ESTERBROOK CAMPGROUND...AND MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... DOUGLAS... GLENDO... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 110 AND 158. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4256 10477 4242 10523 4308 10609 4350 10608 TIME...MOT...LOC 2114Z 223DEG 17KT 4314 10600 4255 10522 RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 316 PM MDT THU JUN 26 2014 WYZ106>108-262200- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 316 PM MDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PLATTE AND EXTREME SOUTHWESTERN GOSHEN COUNTIES UNTIL 400 PM MDT... AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF BORDEAUX TO 8 MILES WEST OF CHUGWATER...AND MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... CHUGWATER AROUND 340 PM MDT. BORDEAUX AROUND 345 PM MDT. WHEATLAND AROUND 355 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 50 AND 93. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4225 10502 4172 10458 4166 10509 4195 10528 TIME...MOT...LOC 2117Z 242DEG 17KT 4193 10516 4172 10496 RUBIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
339 PM MDT THU JUN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 8 SW WHEATLAND 41.97N 105.07W
06/26/2014 M0.25 INCH PLATTE WY PUBLIC
&&
HAHNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MDT THU JUN 26 2014
WYZ101-102-262230-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
344 PM MDT THU JUN 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CONVERSE AND EXTREME
WESTERN NIOBRARA COUNTIES UNTIL 430 PM MDT...
AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
EDGERTON TO 12 MILES EAST OF DOUGLAS...AND MOVING NORTHEAST AT 20
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
BILL AND MANNING RANCH AROUND 430 PM MDT.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4297 10487 4274 10509 4339 10609 4348 10609
4350 10607 4350 10552
TIME...MOT...LOC 2145Z 224DEG 16KT 4344 10607 4281 10516
RUBINThe Cheyenne radar (KCYS), 81 km away, was scanning. The volume nearest the first event began at 21:53 UTC.
5 hail. Local standard time, as filed.
Quarter size hail was observed southeast of Bordeaux.
Quarter size hail was observed southwest of Yoder.
Quarter size hail was observed in Mule Creek Junction.
Quarter size hail was observed in Carpenter.
Quarter size hail was observed along County Road 161 southwest of Pine Bluffs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526632, 526633, 526636, 526634, 526640.